Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 95, NWS Albany, NY

July 19, 2013Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2013, 10:28 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 10:28 PM EDT (02:28 UTC)
Expired
Jul 19, 2013, 11:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

What was reported inside it

TimeReportWhereRemark
Jul 19, 10:30 PM EDTTSTM WND DMGManchester, VTTREES DOWN.
Jul 19, 10:35 PM EDTTSTM WND DMGSunderland, VTTREES DOWN.
Jul 19, 11:15 PM EDTTSTM WND DMGJamaica, VTTREES AND WIRES DOWN AT INTERSECTION OF ROUTE 30 AND WEST JAMAICA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS51 KALY 200228
SVRALY
NYC083-115-VTC003-025-200330-
/O.NEW.KALY.SV.W.0095.130720T0228Z-130720T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HOOSICK FALLS...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SALEM...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
  ARLINGTON...
  WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
  BELLOWS FALLS...

* UNTIL 1130 PM EDT

* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ARLINGTON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANCHESTER AND MANCHESTER CENTER BY 1040 PM EDT...
  STRATTON BY 1055 PM EDT...
  TOWNSHEND BY 1125 PM EDT...
  SAXTONS RIVER BY 1130 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
      4292 7252 4289 7254 4281 7269 4280 7339
      4326 7353 4332 7321 4331 7283 4326 7281
      4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0228Z 271DEG 23KT 4313 7316

$$
2 follow-up statements
415 
WWUS51 KALY 200258
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1058 PM EDT FRI JUL 19 2013

NYC083-115-200308-
/O.CAN.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
WASHINGTON NY-RENSSELAER NY-
1058 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
      4298 7246 4296 7252 4289 7254 4281 7269
      4281 7327 4292 7324 4306 7291 4323 7258
      4324 7243 4315 7245
TIME...MOT...LOC 0258Z 278DEG 39KT 4303 7262

$$

VTC003-025-200330-
/O.CON.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
BENNINGTON VT-WINDHAM VT-
1058 PM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR WINDHAM AND SOUTHERN BENNINGTON COUNTIES...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TOWNSHEND...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTMINSTER WEST...PUTNEY...6 MILES NORTH OF EAST DUMMERSTON AND 8
  MILES SOUTH OF SAXTONS RIVER BY 1105 PM EDT...
  EAST PUTNEY...EAST PUTNEY STATION...WESTMINSTER AND WESTMINSTER
  STATION BY 1110 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

&&

LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
      4298 7246 4296 7252 4289 7254 4281 7269
      4281 7327 4292 7324 4306 7291 4323 7258
      4324 7243 4315 7245
TIME...MOT...LOC 0258Z 278DEG 39KT 4303 7262

$$
105 
WWUS51 KALY 200323
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1123 PM EDT FRI JUL 19 2013

VTC003-025-200333-
/O.EXP.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
BENNINGTON VT-WINDHAM VT-
1123 PM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM AND SOUTHERN
BENNINGTON COUNTIES WILL EXPIRE AT 1130 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.

LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
      4298 7246 4296 7252 4289 7254 4281 7269
      4281 7327 4292 7324 4306 7291 4323 7258
      4324 7243 4315 7245
TIME...MOT...LOC 0323Z 278DEG 39KT 4299 7225

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:10 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 8:10 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT FRI JUL 19 2013

.SYNOPSIS...
AHEAD OF A STRONG COLD FRONT...SHOWERS AND THUNDERSTORMS
WILL AFFECT THE WESTERN AND SOUTHERN ADIRONDACKS THIS
EVENING...WHILE THE REMAINDER OF THE REGION CONTINUES HOT AND MUGGY
WEATHER. THIS COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND
NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT
APPROACHES WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. WITH
THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN FOR
SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 424 HAS BEEN ISSUED FOR THE WESTERN
MOHAWK VALLEY...WESTERN AND SOUTHERN ADIRONDACKS...AND SARATOGA
SPRINGS AND GLENS FALLS AREAS THROUGH MIDNIGHT.

AS OF 810 PM EDT...THERE IS A LINE OF CONVECTION EXTENDING ACROSS
THE WESTERN ADIRONDACKS. A SEVERE THUNDERSTORM WARNING HAS BEEN
ISSUED FOR PORTIONS OF WARREN/HAMILTON/HERKIMER COUNTIES...MAINLY
FOR GUSTY WINDS ALONG THE LEADING EDGE OF THIS LINE OF
THUNDERSTORMS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE
ACROSS THE NORTH COUNTRY...ALTHOUGH THE MAIN PUNCH OF WIND WITH
THESE STORMS LOOKS TO STAY NORTH OF OUR AREA. THESE THUNDERSTORMS
LOOK TO MOVE EASTWARD AND OUT OF THE FORECAST AREA OVER THE NEXT
FEW HOURS.

MEANWHILE...ANOTHER LINE OF CONVECTION WITH AN MCS-LIKE STRUCTURE
IS OVER LAKE ONTARIO AND RAPIDLY MOVING EASTWARD. IF THIS FEATURE
HOLDS TOGETHER...IT WILL REACH OUR NORTHWESTERN AREAS BY AROUND 9
TO 10 PM...AND THIS IS THE MAIN REASON FOR THE WATCH THAT HAS BEEN
ISSUED. WITH THE ENVIRONMENT MOIST AND UNSTABLE AHEAD OF THIS
LINE...WE SEE NO REASON WHY IT SHOULDN/T HOLD TOGETHER. WITH THE
RAPID SPEED AND STRUCTURE OF THIS SYSTEM...DAMAGING WINDS WOULD BE
THE MAIN THREAT.

FROM THE CAPITAL REGION ON SOUTH...IT SHOULD REMAIN DRY THIS
EVENING...AS THE BEST FORCING SHOULD STAY NORTH OF THE AREA.
HOWEVER..ANY SMALL TURN IN THE MCS COULD BRING IT CLOSER TO THE
CAPITAL DISTRICT...SO WE WILL NEED TO CLOSELY MONITOR RADAR
TRENDS.

AFTER MIDNIGHT...THERE SHOULD BE A LULL IN THE ACTION AS THE
MCS WEAKENS AND/OR MOVES AWAY FROM THE AREA. HOWEVER...LATE
TONIGHT...CHANCES FOR CONVECTION WILL GRADUALLY INCREASE ONCE
AGAIN FROM THE NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE
APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS AS THE SFC FRONTAL
BOUNDARY BEGINS TO APPROACH.

ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
CHANGE OF AIRMASS ON THE WAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF
THE STRONG COLD FRONT AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT
LAKES WITH A 60 TO 70 KT MID-LEVEL JET MOVING ACROSS QUEBEC DURING THE
DAY. GUIDANCE INDICATES CONVECTION ALONG AND AHEAD OF THE FRONT
SATURDAY MORNING AS IT MOVING INTO THE AREA. THIS ACTIVITY WILL
CONTINUE AND INTENSITY AS IT MOVE ACROSS THE FORECAST AREA WITH THE
HEATING OF THE DAY AND 0-6KM SHEAR INCREASING TO 30 TO 40 KNOTS.
WILL HAVE UNIDIRECTIONAL WIND PROFILES WITH 850 MB WESTERLY WINDS OF
25 TO 35 KNOTS SO MAIN SEVERE THREAT IS FOR DAMAGING WIND GUSTS.
CAN NOT RULE OUT LARGE HAIL IF STORMS. TIMING FOR ACTIVITY AND SEVERE
THREAT IS THE EARLY/MID AFTERNOON ACROSS THE LOCAL AREA. HAVE ENHANCED
WORDING IN FORECAST FOR WHEN HAVE LIKELY/NUMEROUS POPS WITH GUSTY
WINDS...SMALL HAIL AND HEAVY RAINFALL.

HAVE NOT ISSUED ANY HEAT ADVISORIES FOR SATURDAY...HOWEVER ITS CLOSE
FOR SOUTHERN LITCHFIELD...EASTERN ULSTER AND WESTERN DUTCHESS. IT
WILL DEPEND ON THE AMOUNT OF CLOUD COVER WE GET ON SATURDAY.

WITH THE PASSAGE OF THE COLD FRONT A SEASONABLE AIRMASS WILL BE
USHERED IN. A BIG CHANCE FROM WHAT WE HAVE BEEN EXPERIENCING THIS
WEEK. WILL BEGIN TO NOTICE THE DIFFERENCE SATURDAY NIGHT. MORE SO
ON SUNDAY WHEN WE ARE EXPECTING HIGHS ONLY IN THE LOWER 70S TO MID 80S.
SUNDAY NIGHT WILL FEEL CHILLY IN SOME PLACES WITH LOWS RANGING FROM
THE LOWER/MID 40S ACROSS THE SOUTHERN ADIRONDACKS TO LOWER 60S IN THE
MID HUDSON VALLEY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LONGWAVE PATTERN
WITH A NORTHEAST PACIFIC TROUGH...RIDGE ACROSS THE WESTERN CONUS
INTO THE SOUTHERN PLAINS AND A TROUGH OVER THE EASTERN CONUS TROUGH
FOR THE PERIOD. HOWEVER...THERE CONTINUES TO BE DIFFERENCES IN THE
INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE
DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS...AND THESE BECOME
SIGNIFICANT BY LATE IN THE WEEK. HAVE FOLLOWED GUIDANCE FROM THE
WEATHER PREDICTION CENTER FOR FORECAST CONSISTENCY.

AT THIS TIME...A LOW PRESSURE SYSTEM SHOULD IMPACT THE REGION EARLY
INTO MID WEEK. THE BEST CHANCES FOR STORMS/UNSETTLED WEATHER WILL BE
WITH THE SYSTEM'S WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. THE
SYSTEM'S COLD FRONT SHOULD MOVE THROUGH OUR REGION WEDNESDAY AND IS
EXPECTED TO BECOME STALLED ALONG THE EAST COAST FOR LATE IN THE
WEEK.

AS FOR TEMPERATURES LOOKING SEASONABLE READINGS WITH DEW
POINTS/HUMIDITY ON THE RISE AS THE WEEK PROGRESSES BUT NOT
ANTICIPATING OPPRESSIVE CONDITIONS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH JUST SOME
PASSING CIRRUS. WE WILL NEED TO WATCH A LINE OF CONVECTION OVER
LAKE ONTARIO TO SEE IF IT REACHES KGFL LATE THIS EVENING.
DEPENDING ON THE EXACT TRACK...SOME RAIN/THUNDER WITH MVFR
CONDITIONS IS POSSIBLE THERE AROUND MIDNIGHT.

OTHERWISE...WE WILL ALSO MONITORING FOR ANY FOG POTENTIAL. MOST
AREAS WON/T SEE ANY...BUT THE EXCEPTION MAY BE KPSF/KGFL...WHERE
A VERY BRIEF PERIOD OF MVFR/IFR BR IS POSSIBLE JUST PRIOR TO
SUNRISE. BASED ON CONDITIONS LAST NIGHT...THIS WOULD ONLY BE A FEW
HOURS...AND THE BEST CHC WOULD BE AT KGFL. HOWEVER...IF KGFL SEES
ANY RAIN THIS EVENING THAT WOULD INCREASE THE POTENTIAL FOR LATE
NIGHT FOG. S-SW WINDS OVERNIGHT WILL BE RATHER LIGHT...ALTHOUGH
THEY MAY BE HIGHER WITHIN ANY TSTMS.

CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES. A
LINE OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS THE
REGION BY THE LATE MORNING THROUGH THE AFTN HOURS. A FEW HOUR
PERIOD OF SHRA/TSRA WILL BE POSSIBLE AT ALL TAF SITES...WITH MVFR
CONDITIONS POSSIBLE. IN THE WAKE OF THE SHOWERS/STORMS...CIGS
SHOULD GO BACK TO VFR WITH NEARLY CLEAR SKIES...AND WESTERLY WINDS
WILL AVERAGE AROUND 10 KTS.

OUTLOOK...
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.

&&

.FIRE WEATHER...
RELIEF IN SIGHT...HOWEVER WE HAVE TO DEAL WITH HEAT AND HUMIDITY
UNTIL A COLD FRONT MOVES ACROSS THE REGION THIS WEEKEND. A STRONG
COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES.
WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN.

&&

.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING ESPECIALLY
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. CHANCES FOR
CONVECTION WILL GRADUALLY INCREASE FROM THE NORTHWEST TO SOUTHEAST
LATE TONIGHT IS ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH
AS HEIGHTS FALLS.

LOOKING TOWARD SATURDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED SOME WITH HEAVY RAINFALL. OVERALL AN AVERAGE BASIN RAINFALL
LESS THAN AN INCH IS EXPECTED.

EVEN THOUGH STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THE STORMS WILL MOVING AND TRAINING AND OR BACKBUILDING OF
STORMS IS NOT EXPECTED. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD
GUIDANCE VALUES ARE GENERALLY 2 AND 3 INCHES. SO CONDITIONS ARE NOT
FAVORABLE FOR A WIDESPREAD FLASH FLOOD SITUATION...HOWEVER LOCALIZED
FLASH FLOODING IS POSSIBLE. FOR THE MOST PART WE EXPECT ONLY MINOR
RISES ON THE MAIN STEM RIVERS.

DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB

ALBANY NY...
RECORD HIGHS: (DATE BACK TO 1874)
JULY 19:  97 DEGREES 1904

NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 19TH
2012: 13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS

THE TEMPERATURE TODAY HAS EXCEEDED 90 DEGREES MAKING IT 6
CONSECUTIVE DAYS OF 90+ DEGREES. BELOW ARE ALL THE HEAT WAVES FOR
ALBANY OF 6+ DAYS. RECORDS DATE BACK TO 1874.

6 DAY HEAT WAVE:
1887: JUNE 29-JULY 4
1892: JULY 24-29
1925: JUNE 3-8
1936: JULY 7-12
1944: JULY 7-12
1963: JULY 24-29
1968: JULY 14-19
1988: AUGUST 10-15
1993: JULY 5-10
2002: AUGUST 11-16

7 DAY HEAT WAVE:
1916: AUGUST 17-23
1988: JULY 5-11
1991: JULY 17-23

8 DAY HEAVE WAVE:
1901: JUNE 26-JULY 3
1912: JULY 3-10
1955: JULY 31-AUGUST 7

9 DAY HEAT WAVE:
1896: AUGUST 4-12

10 DAY HEAT WAVE:
1953: AUGUST 27-SEPTEMBER 5

RECORD HIGHS: (DATE BACK TO 1874)
JULY 19:  97 DEGREES 1904

GLENS FALLS NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 6 DAY THROUGH THE 19TH
2012: 8 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 95 DEGREES 1977

POUGHKEEPSIE NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 10 DAYS THROUGH THE 19TH
2012: 22 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 102 DEGREES 1991

BENNINGTON VT...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 3 DAY THROUGH THE 19TH
2012: 7 DAYS

PITTSFIELD MA...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS THROUGH THE 19TH
2012: 3 DAYS

&&

.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST.  A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED.  FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER.  WE APOLOGIZE
FOR THE INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/FRUGIS
NEAR TERM...IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 19, 8:37 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT FRI JUL 19 2013

NYZ032-033-038>042-050-082-083-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-
837 PM EDT FRI JUL 19 2013

...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE WESTERN AND CENTRAL MOHAWK VALLEY...AND THE
SARATOGA SPRINGS AND GLENS FALLS AREAS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF WIND DAMAGE OR HAIL
TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR INTERNET.

CTZ001-013-MAZ001-025-NYZ043-047>049-051>054-058>061-063>066-084-
VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
837 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...GREATER CAPITAL REGION...EASTERN
CATSKILLS...SCHOHARIE VALLEY...MID HUDSON VALLEY...TACONICS...WASHINGTON
COUNTY NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A STRONG TO SEVERE
STORM WITH GUSTY WINDS AND SMALL HAIL CANNOT BE RULED
OUT...ESPECIALLY FOR NORTHERN AREAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY.

In the hours before

Local storm report, Jul 19, 10:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1007 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     BALLSTON CENTER         42.96N  73.87W
07/19/2013                   SARATOGA           NY   TRAINED SPOTTER

            POWER LINES DOWN ALONG EAST HIGH STREET.

&&

EVENT NUMBER ALY1300360

IRL
Local storm report, Jul 19, 10:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1010 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     STILLWATER              42.95N  73.64W
07/19/2013                   SARATOGA           NY   TRAINED SPOTTER

            POWER LINES DOWN.

&&

EVENT NUMBER ALY1300361

IRL
Local storm report, Jul 19, 10:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1013 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     GANSEVOORT              43.20N  73.65W
07/19/2013                   SARATOGA           NY   FACEBOOK

            TREES DOWN.

&&

EVENT NUMBER ALY1300362

IRL
Local storm report, Jul 19, 10:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1014 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     SCHUYLERVILLE           43.10N  73.58W
07/19/2013                   SARATOGA           NY   TRAINED SPOTTER

            POWER LINES DOWN.

&&

EVENT NUMBER ALY1300363

IRL
Local storm report, Jul 19, 10:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     W SARATOGA SPRINGS      43.07N  73.78W
07/19/2013                   SARATOGA           NY   WTEN

            TREES AND WIRES DOWN ALONG ROCK CITY ROAD.

&&

EVENT NUMBER ALY1300364

IRL
Local storm report, Jul 19, 10:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1025 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     MAYFIELD                43.10N  74.27W
07/19/2013                   FULTON             NY   FACEBOOK

            TREES DOWN.

&&

EVENT NUMBER ALY1300365

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:14 PM EDTSpecial Weather StatementALYHamilton61 min
Jul 19, 8:29 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren61 min
Jul 19, 8:46 PM EDTSpecial Weather StatementALYFulton44 min
Jul 19, 8:53 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Saratoga, Schenectady, Schoharie67 min
Jul 19, 9:10 PM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery3 hr
Jul 19, 9:36 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington54 min
Jul 19, 9:58 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more62 min
Jul 19, 10:20 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren and 1 more3 hr
Jul 20, 7:42 AM EDTSpecial Weather StatementALYGreene, Schoharie63 min
Jul 20, 1:47 PM EDTSpecial Weather StatementALYColumbia28 min
Jul 20, 1:55 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess65 min
Jul 19, 10:39 PM EDTFlash Flood WarningALYBennington, Windham3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Vermont, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.